Alert archive / Nevada / Winter Storm Warnings in 2017
Winter Storm Warning 4, NWS Elko, NV
NWS Elko, NV issued this winter storm warning at Feb 6, 2017, 2:21 PM PST for Elko County, White Pine County, Nevada. It took effect at Feb 6, 2017, 4:00 PM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2017, 2:21 PM PST (22:21 UTC)
- In effect from
- Feb 6, 2017, 4:00 PM PST
- Expired
- Feb 7, 2017, 2:03 AM PST
- In force
- 10 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
115 WWUS45 KLKN 062221 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 221 PM PST MON FEB 6 2017 NVZ031-034-071200- /O.UPG.KLKN.WS.A.0004.170207T0000Z-170208T0000Z/ /O.NEW.KLKN.WS.W.0004.170207T0000Z-170207T2000Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- 221 PM PST MON FEB 6 2017 ...WINTER STORM WARNING IN EFFECT UNTIL NOON PST TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL NOON PST TUESDAY. * SNOW ACCUMULATIONS...3 TO 6 INCHES VALLEYS...10 TO 20 INCHES MOUNTAINS. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 35 MPH. * IMPACTS...SNOW PACKED ROADS AND LIMITED VISIBILITY WILL TRAVEL DIFFICULT OR HAZARDOUS. IN ADDITION GUSTY WINDS WILL CREATE BLOWING AND DRIFTING SNOW. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$
1 follow-up statement
225 WWUS45 KLKN 071003 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 203 AM PST TUE FEB 7 2017 NVZ031-034-072000- /O.CAN.KLKN.WS.W.0004.000000T0000Z-170207T2000Z/ /O.NEW.KLKN.WS.W.0005.170207T1200Z-170207T2000Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- 203 AM PST TUE FEB 7 2017 ...WINTER STORM WARNING IN EFFECT UNTIL NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL NOON PST (1 PM MST) TODAY. * SNOW ACCUMULATIONS...3 TO 6 INCHES VALLEYS...10 TO 20 INCHES MOUNTAINS. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * IMPACTS...SNOW PACKED ROADS AND LIMITED VISIBILITY WILL TRAVEL DIFFICULT OR HAZARDOUS. IN ADDITION GUSTY WINDS WILL CREATE BLOWING AND DRIFTING SNOW. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Feb 6, 3:17 AM PST, 11 hours 4 minutes earlier.
Area forecast discussion, Feb 6, 3:17 AM PST, 11 hours 4 minutes before
Area Forecast Discussion National Weather Service Elko NV 317 AM PST Mon Feb 6 2017 .SYNOPSIS...A storm system will be translating across the Great Basin bringing rain and snow showers to the silver state through Wednesday. The rest of the work week should remain moist before drying out for the weekend. && .SHORT TERM...Today through Wednesday. A storm system will be translating across the Great Basin bringing rain and snow showers across the silver state. The showers will be mostly in northern Nevada and should expand southward through Monday. The showers will reach their peak intensity Tuesday morning into afternoon before starting to diminish during the later afternoon. These showers are expected to produce substantial rainfall across northern Nevada with Northern Elko county being most impacted. Snow level with this system will vary drastically creating a complex weather pattern. rain in the valleys on Monday should transition to a rain/snow mix during the night before transitioning back to rain Tuesday morning. The amount of rainfall from this system will be fairly high with an inch of rain possible. Snow Accumulation with this system will be high as well with northern valley receiving up 3-6 inches of snow before it transition to pure rain. The mountains above the snow level are expected to receive 10-20 inches of snowfall. This amount of moisture on top of the existing snowpack should enhance melting leading to further runoff which may lead to flooding. Strong gusty winds is expected to accompany this system with gust of 30 to 35 mph possible in the valleys. Temperatures will remain fairly warm with highs in the 40's and 50's and lows in the 30's and 40's. .LONG TERM...Wednesday night through Sunday. Near-zonal flow over the region Wednesday night with continued above normal temperatures, along with a chance of valley rain and mountain snow over portions of northern NV. Flow aloft backs to a southwesterly direction by Thursday ahead of the next storm system that will bring more moisture to area Thursday through Friday night. Snow levels will be very high Thursday into Friday, then lower toward valley floors Friday night into Saturday as precipitation begins to taper off. At this time there doesn't look to be any advisory level snows in valley areas with this next system, but if there is it would happen Friday night into Saturday. Something to keep an eye on at this time. Models are in good general agreement that precipitation ends by Saturday night with dry conditions Sunday into early next week as blocking high pressure builds in over the region. && .AVIATION...Light rain moves in across northern NV early this morning through this afternoon. By this evening the precipitation across northern NV becomes moderate, while snow levels lower to around 5000 or 5500 feet. Precipitation should remain rain at KWMC this evening, however KEKO may see a rain snow mix tonight into Tuesday morning, or possibly all snow before changing back to rain later Tuesday morning. As for central NV, light rain or snow will develop near KELY this evening and overnight, while KTPH should remain dry until early Tuesday morning when light rain is possible. && .HYDROLOGY...Mild temperatures have caused and are continuing snow melt in northern Nevada. This will be coupled with a storm system moving through the region Monday and Tuesday bringing rainfall on top of an already melting snowpack. In addition strong gusty winds will also help to melt existing snowpack. This can cause substantial runoff that may lead to High stream flow and flooding. The area of greatest concern will be in Northern Elko County where rainfall and snowpack melt will be greatest. Persons in the northern Elko valleys where substantial snowpack is in place should monitor the weather through Wednesday. && .LKN WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from this afternoon through Tuesday afternoon for Northern Elko County-Ruby Mountains/East Humboldt Range. && 99/96/96
Nearby
Winter Storm Warnings in Nevada, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.